MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline stent tip did not open.The patient was undergoing blood flow-diverting stent implantation procedure for treatment of an amorphous, unruptured internal carotid artery c4 segment aneurysm.It had a max diameter of 9.8 mm and a 6.1 mm neck diameter.The access vessel was the femoral artery with a diameter of 6.9 mm.The landing zone was 4.6 mm distally and 5.0 mm proximally.It was noted the patient's vessel tortuosity was minimal.The angiographic result post procedure showed he vessel was in good condition, with no rupture and no significant stenosis.It was reported that based on the vessel diameter, the operator selected a 5.0 × 25 pipeline (ped2) stent.After the access route and microcatheter were in place, the ped2 was unpacked and adequately hydrated according to standard procedure, then advanced to the straight segment of the middle cerebral artery.The operator began withdrawing the phenom 27 (p27) microcatheter to attempt ped2 deployment.While withdrawing the p27 and deploying the ped2, it was noted that the tip end of the ped2 did not open.Deployment was continued with repeated push¿pull maneuvers, but the tip end still failed to open.The device was fully retrieved into the p27 and repositioned to the original site at the posterior communicating segment for deployment, despite advancing the delivery wire, the tip end of the ped2 still did not open.The ped2 and p27 were removed from the patient's body and replaced with new p27 and ped2.The procedure was then continued successfully, and the patient experienced no adverse outcomes.There were no patient symptoms or complications associated with this event.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.The pipeline was not used for an indication that is not approved (off-label).The pipeline and accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices include a 6f neuro max sheath, a ton-bridge medical silver snake guide catheter, and a stryker synchro guidewire.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.There were no causes or contributing factors for the tip failure to open were identified.There were no issues that results in the damage that was found.The pipeline was not placed in a vessel bend when it failed to open.It is unknown if there were any device issues with the phenom 27 catheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24698707
Report Number2029214-2026-00521
Device Sequence Number10439658
Product Code OUT
UDI-Device Identifier00763000284732
UDI-Public(01)00763000284732(17)271016(10)B804298
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-25
Device Catalogue NumberPED2-500-25
Device Lot NumberB804298
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer03/27/2026
04/30/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/24/2026
05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale